Anesth Pain Med Search

CLOSE


Neuromuscular Physiology and Pharmacology
Anesthesia and Pain Medicine 2010;5(2):151-154.
Published online April 30, 2010.
Suspected anaphylactic shock during the induction of general anesthesia in a child: A case report
Jin Seo Kim, Eun Jung Cho, Jin Seok O
Department of Anesthesiology and Pain Medicine, Incheon St. Mary's Hospital, The Catholic University of Korea College of Medicine, Incheon, Korea. gkjw2000@yahoo.co.kr
Abstract
Anaphylaxis is rarer in children than adults. The immediate onset and rapid clinical course makes it difficult to diagnose, and it can be life-threatening. Neuromuscular agents during anesthesia can cause severe anaphylactic shock in rare cases. We report on a pediatric patient with anaphylaxis after rocuronium injection during the induction of general anesthesia. A 5-year-old girl was scheduled for a tonsillectomy and a myringotomy with ventilating tube for tonsil hypertrophy. Her preoperative medical history and laboratory findings were not remarkable. In the operating room, we injected ketamine, glycopyrrolate and rocuronium for general anesthesia. Immediately after rocuronium injection, she developed hypotension, tachycardia, cyanosis, edema, and wheal, and was treated for suspected anaphylactic shock. After proper treatment, her conditions improved without any complications, and she was discharged uneventfully 1 day later.
Key Words: Anaphylaxis, Child, Rocuronium


ABOUT
ARTICLE & TOPICS
Article category

Browse all articles >

Topics

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2021 by Korean Society of Anesthesiologists. All rights reserved.

Developed in M2PI

Close layer
prev next